Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 12, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Apr 28, 2011, 5:46 PM EDT for Craven County, Jones County, Onslow County, North Carolina. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2011, 5:46 PM EDT (21:46 UTC)
- Expired
- Apr 28, 2011, 6:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Craven County, NC, Jones County, NC, Onslow County, NC
The radar
The Morehead City radar (KMHX), 37 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 2:41 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 9.8 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1638 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
320
WUUS52 KMHX 282146
SVRMHX
NCC049-103-133-282215-
/O.NEW.KMHX.SV.W.0012.110428T2146Z-110428T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
546 PM EDT THU APR 28 2011
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CRAVEN COUNTY IN EASTERN NORTH CAROLINA
JONES COUNTY IN EASTERN NORTH CAROLINA
NORTHERN ONSLOW COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 615 PM EDT
* AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER HALF MOON...MOVING NORTHEAST AT 60 MPH.
WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED THROUGH 615 PM INCLUDE...
MAYSVILLE...
POLLOCKSVILLE...RHEMS...
BRICES CREEK...TRENT WOODS...
BRIDGETON...JAMES CITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR EASTERN NORTH CAROLINA.
&&
LAT...LON 3489 7763 3526 7711 3514 7701 3514 7700
3512 7698 3506 7694 3505 7695 3505 7698
3507 7700 3504 7698 3500 7697 3474 7752
TIME...MOT...LOC 2141Z 238DEG 52KT 3487 7747
$$
TL2 follow-up statements
648
WWUS52 KMHX 282157
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
557 PM EDT THU APR 28 2011
NCC133-282207-
/O.CAN.KMHX.SV.W.0012.000000T0000Z-110428T2215Z/
ONSLOW NC-
557 PM EDT THU APR 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ONSLOW COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR EASTERN NORTH CAROLINA.
LAT...LON 3489 7723 3493 7727 3494 7730 3505 7741
3526 7711 3515 7702 3512 7698 3506 7694
3505 7698 3507 7700 3504 7698 3488 7722
TIME...MOT...LOC 2157Z 238DEG 52KT 3498 7722
$$
NCC049-103-282215-
/O.CON.KMHX.SV.W.0012.000000T0000Z-110428T2215Z/
CRAVEN NC-JONES NC-
557 PM EDT THU APR 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR EASTERN JONES AND CENTRAL CRAVEN COUNTIES...
AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
MAYSVILLE...OR 13 MILES NORTHEAST OF PUMPKIN CENTER...MOVING
NORTHEAST AT 60 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... RHEMS...RIVER BEND...
TUSCARORA...CLARK...BRICES CREEK...TRENT WOODS...BELLAIR...NEW
BERN...LIMA...JAMES CITY...BRIDGETON...FOREST AND FAIRFIELD HARBOR.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR EASTERN NORTH CAROLINA.
LAT...LON 3489 7723 3493 7727 3494 7730 3505 7741
3526 7711 3515 7702 3512 7698 3506 7694
3505 7698 3507 7700 3504 7698 3488 7722
TIME...MOT...LOC 2157Z 238DEG 52KT 3498 7722
$$
TL236
WWUS52 KMHX 282214
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
614 PM EDT THU APR 28 2011
NCC049-103-282224-
/O.EXP.KMHX.SV.W.0012.000000T0000Z-110428T2215Z/
CRAVEN NC-JONES NC-
614 PM EDT THU APR 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JONES AND CENTRAL
CRAVEN COUNTIES EXPIRES AT 615 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING
FOR EASTERN NORTH CAROLINA.
LAT...LON 3489 7723 3493 7727 3494 7730 3505 7741
3526 7711 3515 7702 3512 7698 3506 7694
3505 7698 3507 7700 3504 7698 3488 7722
TIME...MOT...LOC 2214Z 238DEG 52KT 3510 7696
$$
33What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:17 PM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Apr 28, 3:17 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
317 PM EDT THU APR 28 2011
.SYNOPSIS...
A COLD FRONT WILL MOVE OFF THE COAST TONIGHT. HIGH PRESSURE OVER
THE GULF STATES FRIDAY WILL BE CENTERED OVER THE CAROLINAS
SATURDAY. THE HIGH WILL MOVE OFF THE COAST SUNDAY. A COLD FRONT
WILL APPROACH FROM THE WEST MONDAY AND MOVE OFF THE COAST EARLY
TUESDAY. HIGH PRESSURE WILL BUILD IN FROM THE WEST BEHIND THE
FRONT WEDNESDAY AND THURSDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 315 PM THU...ONGOING SEVERE WEATHER WILL CONTINUE INTO THIS
EVENING. TORNADO WATCH HAS BEEN EXTENDED UNTIL 9 PM. WILL LEAVE
WIND ADVISORY GOING THROUGH MIDNIGHT. THE COLD FRONT WILL BE
ALONG THE IMMEDIATE COAST AT 06Z FRIDAY AND WILL BE MOVING INTO
THE ATLANTIC BY 12Z FRIDAY. CURRENT POP TREND OF TAPERING OFF FROM
THE WEST STILL LOOKS GOOD AND WILL USE AGAIN FOR THIS AFTERNOON'S
PACKAGE. 12Z GUIDANCE FOR LOWS TONIGHT LOOKS GOOD AND WILL USE AN
OVERALL BLEND.
&&
.SHORT TERM /FRIDAY/...
AS OF 315 PM THU...HIGH PRESSURE OVER THE GULF STATES WILL BUILD
NORTHEAST TOWARD THE AREA WITH A MUCH DRIER AIRMASS. PLENTY OF
SUNSHINE WILL ALLOW HIGHS TO REACH MID/UPPER 70S EXCEPT MID 70S
ALONG THE OUTER BANKS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AS OF 315 PM THU...DRY AND PLEASANT THROUGH MONDAY. HIGH PRESSURE
WILL MOVE OFF THE EAST COAST SUNDAY WITH A RETURN FLOW SETTING UP
BEGINNING SUNDAY AFTERNOON. UPPER 70S/LOWER 80S EXPECTED BOTH
SUNDAY AND MONDAY...WITH LOWS SUNDAY NIGHT UPPER 50S WEST TO MID
60S ON THE OUTER BANKS. THE NEXT FRONT WILL APPROACH FROM THE WEST
MONDAY. WILL INTRODUCE CHANCE POPS WEST TO SLIGHT CHANCE OUTER
BANKS. CHANCE POPS THROUGHOUT THE AREA MONDAY NIGHT INTO TUESDAY
AS THE FRONT SLOWLY MOVES THROUGH. DRY WEATHER IN STORE FOR
WEDNEDAY AND THURSDAY AS HIGH PRESSURE BUILDS IN FROM THE WEST
BEHIND THE FRONT.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /TONIGHT AND FRIDAY/
AS OF 315 PM THU...THUNDERSTORMS WILL BE TRAVERSING THE AREA AHEAD
OF THE COLD FRONT THROUGH THE AFTERNOONE AND EVENING HOURS.
CURRENTLY MOST OF THE ACTIVITY IS ALONG THE COASTAL PLAIN AND
PRODUCING MVFR CONDITIONS. THRE IS A MIXTURE OF MVFR AND VFR
CEILINGS TO THE EAST. EVENTUALLY MOST OF THE AREA WILL LIKELY
EXPERIENCE STRONG THUNDERSTOMS AND MVFR CONDITIONS. WINDS ARE ALSO
A MAJOR CONCERN WITH STRONG AND GUSTY WINDS POSSIBLE TO AT LEAST
30 KT THROUGH THE AFTERNOON.
EXPECT THE FRONT TO PUSH THROUGH MOST OF THE AREA BY AROUND
MIDNIGHT...FOLLOWED CLEARING BY AROUND DAYBREAK AND VFR CLEAR
SKIES TOMORROW.
LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/
AS OF 3 PM THU...VFR THROUGH SUNDAY NIGHT. HIGH PRESSURE OVER THE
GULF STATES FRIDAY WILL BE CENTERED OVER THE AREA SATURDAY WITH
EXCELLENT FLYING CONDITIONS. THE HIGH WILL THEN SHIFT EAST OFF THE
COAST WITH A LIGHT SOUTH FLOW SETTING UP BEGINNING SUNDAY
AFTERNOON AND CONTINUING INTO MONDAY. A COLD FRONT WILL APPROACH
FROM THE WEST MONDAY WITH SCATTERED CONVECTION EXPECTED TO DEVELOP
AND CONTINUE THROUGH TUESDAY. DRY WEATHER/VFR FOR WEDNESDAY AND
THURSDAY AS HIGH PRESSURE BUILDS IN FROM THE WEST BEHIND THE
FRONT.
&&
.MARINE...
SHORT TERM /TONIGHT AND FRIDAY/
AS OF 315 PM THU...LITTLE CHANGE FROM CURRENT FORECAST. NO CHANGE TO
TIMING OF CURRENT ADVISORIES. COLD FRONT TO THE WEST WILL BE ALONG
THE IMMEDIATE COAST AT 06Z FRIDAY AND WILL MOVE INTO THE ATLANTIC
BY 12Z FRIDAY. LATEST RUN OF THE SWAN MODEL DECREASED SEAS TO
QUICKLY SO WILL USE 12Z WAVEWATCH WHICH KEEPS SMALL CRAFT
CONDITIONS GOING THROUGH LATE FRIDAY AFTERNOON.
LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/
AS OF 3 PM THU...GOOD BOATING CONDITIONS THIS WEEKEND AS HIGH
PRESSURE BUILDS IN FROM THE SOUTHWEST ON SATURDAY AND WILL BE
CENTERED DIRECTLY OVER THE AREA ON SUNDAY. A SOUTHERLY FLOW WILL
SET UP BEGINNING SUNDAY AFTERNOON AS THE HIGH SHIFTS EAST OFF THE
COAST. A COLD FRONT WILL APPROACH FROM THE WEST MONDAY AND WILL
MOVE OFF THE COAST EARLY TUESDAY. WINDS/SEAS EXPECTED TO REMAIN
BELOW SMALL CRAFT CRITERIA.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR NCZ029-044>047-
079>081-090>095-098-103-104.
MARINE...GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR AMZ130-135.
GALE WARNING UNTIL 10 PM EDT THIS EVENING FOR AMZ150-152-154-
156.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT FRIDAY FOR AMZ158.
&&
SYNOPSIS...HSA
NEAR TERM...HSA
SHORT TERM...HSA
LONG TERM...HSA
AVIATION...RSB/HSA
MARINE...HSAHazardous weather outlook, Apr 28, 9:05 AM EDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 905 AM EDT THU APR 28 2011 NCZ029-044>047-079>081-090>094-292000- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 905 AM EDT THU APR 28 2011 ...TORNADO WATCH 252 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ098-292000- ONSLOW- 905 AM EDT THU APR 28 2011 ...TORNADO WATCH 252 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ104-292000- OUTER BANKS HYDE- 905 AM EDT THU APR 28 2011 ...TORNADO WATCH 252 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ095-103-292000- CARTERET-OUTER BANKS DARE- 905 AM EDT THU APR 28 2011 ...TORNADO WATCH 252 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Apr 28, 4:40 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
440 PM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 1 E FORT BARNWELL 35.27N 77.31W
04/28/2011 CRAVEN NC EMERGENCY MNGR
TREES AND POWERLINES DOWN ON BELLTOWN ROAD.
&&
EVENT NUMBER MHX1100260
JSCHULZLocal storm report, Apr 28, 4:58 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
458 PM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 1 SE WILMAR 35.39N 77.14W
04/28/2011 E1.00 INCH CRAVEN NC PUBLIC
RELAYED FROM 911 CENTER
&&
EVENT NUMBER MHX1100261
JSCHULZLocal storm report, Apr 28, 5:06 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
506 PM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM TSTM WND DMG ROPER 35.88N 76.62W
04/28/2011 WASHINGTON NC PUBLIC
POWERLINES DOWN ON CHERRY ST
&&
EVENT NUMBER MHX1100262
JSCHULZLocal storm report, Apr 28, 5:13 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
513 PM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM TSTM WND DMG PLYMOUTH 35.86N 76.75W
04/28/2011 WASHINGTON NC PUBLIC
POWERLINES DOWN ON CHERRY ST
&&
CORRECTED LOCATION
EVENT NUMBER MHX1100262
JSCHULZSpecial weather statement, Apr 28, 5:24 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 524 PM EDT THU APR 28 2011 NCZ090-092-095-098-282215- CARTERET-JONES-ONSLOW-DUPLIN- 524 PM EDT THU APR 28 2011 ...STRONG THUNDERSTORMS WILL AFFECT DUPLIN...ONSLOW...JONES AND WESTERN CARTERET COUNTIES UNTIL 615 PM EDT... AT 523 PM EDT...THERE WERE STRONG THUNDERSTORMS 18 MILES WEST OF NEW RIVER AIR STATION...OR ABOUT 15 MILES EAST OF WALLACE...MOVING EAST AT 60 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HAWS RUN AT 530 PM EDT...NEW RIVER AIR STATION AT 535 PM EDT...JACKSONVILLE AT 540 PM EDT...PINEY GREEN AT 545 PM EDT...SILVERDALE AT 550 PM EDT...KUHNS AT 555 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE CAPE CARTERET...EMERALD ISLE. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING FOR EASTERN NORTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. TL
Local storm report, Apr 28, 5:46 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
546 PM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG WENONA 35.73N 76.63W
04/28/2011 WASHINGTON NC LAW ENFORCEMENT
TREES DOWN ON PIKE ROAD IN ADDITION TO 1 INCH HAIL
&&
EVENT NUMBER MHX1100263
JSCHULZThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 10:07 AM EDT | Wind Advisory | MHX | Beaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more | 12 hr |
| Apr 28, 1:41 PM EDT | Tornado Warning | MHX | Duplin, Lenoir | 49 min |
| Apr 28, 2:26 PM EDT | Tornado Warning | MHX | Duplin | 49 min |
| Apr 28, 3:10 PM EDT | Tornado Warning | MHX | Duplin, Lenoir | 50 min |
| Apr 28, 3:29 PM EDT | Tornado Warning | MHX | Beaufort, Greene, Martin, Pitt | 46 min |
| Apr 28, 3:48 PM EDT | Tornado Warning | MHX | Craven, Duplin, Jones, Lenoir | 42 min |
| Apr 28, 4:26 PM EDT | Tornado Warning | MHX | Beaufort, Craven, Pitt | 49 min |
| Apr 28, 4:32 PM EDT | Tornado Warning | MHX | Duplin, Onslow | 26 min |
| Apr 28, 4:44 PM EDT | Tornado Warning | MHX | Martin, Washington | 31 min |
| Apr 28, 4:49 PM EDT | Tornado Warning | MHX | Beaufort, Craven, Pitt | 22 min |
| Apr 28, 5:01 PM EDT | Tornado Warning | MHX | Beaufort, Hyde, Washington | 44 min |
| Apr 28, 5:15 PM EDT | Tornado Warning | MHX | Tyrrell, Washington | 19 min |
| Apr 28, 5:26 PM EDT | Special Marine Warning | MHX | 49 min | |
| Apr 28, 5:33 PM EDT | Tornado Warning | MHX | Hyde, Tyrrell, Washington | 42 min |
| Apr 28, 5:42 PM EDT | Severe Thunderstorm Warning | MHX | Craven, Jones, Onslow | 33 min |
| Apr 28, 5:55 PM EDT | Tornado Warning | MHX | Tyrrell, Washington | 35 min |
| Apr 28, 6:23 PM EDT | Tornado Warning | MHX | Dare, Tyrrell, Washington | 37 min |
| Apr 28, 6:38 PM EDT | Special Marine Warning | MHX | 67 min | |
| Apr 28, 7:01 PM EDT | Tornado Warning | MHX | Dare | 29 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.